• Dear Guest, if you are new here please "sign up" at the top if you'd like to post messages. And if you have used this forum before note we upgraded to new forum software and couldn't transfer the passwords. To get into your account, click on the "log in" button, then click on "Forgot your password?" and reset your password. All previous posts were safely transferred to the new system but custom avatars and private messages unfortunately didn't get moved over. The upside is a newer, simpler, friendly forum.

SIDE EFFECT: Erectile Dysfunction (ED)

#1
Hi all

I wanted to share my experience with St Johns Wort.

Firstly, even though it is available without prescription and marketed as 'herbal' you should realise that most serious drugs come from a herb. Heroin comes from poppies, Cocaine comes from the coca plant, etc..

I took St John's Wort for about a year and 6 months in I started noticing minor ED problems, so minor that I didn't think twice about it. This gradually increased and after a year of taking it I was having severe trouble, I could barely get it up and when I did it was not a full erection, and then it went down after a few mins. Thus causing me to feel depressed, anxious etc.. basically all the things that drive you to take SJW in the 1st place!

I went to the doc to see if it was low testosterone, he ended up prescribing me with Viagra! I was only 23 years old!! - I didn't take it, I knew it was something else.

After researching for countless hours on the internet, there was no way I would have suspected SJW considering most sites claim it cures ED.

Anyway I discontinued it and 3 days later I was back to normal, the ED had completely disappeared.

I cant remember the dosage but I remember researching before using and chose a low-average dosage.

So guys, if you start having this issue when on SJW you know what it is!

Please link this thread to the other countless SJW/depression forums if u get a chance.
 

kelly

Administrator
Staff member
#2
I've never heard of ED as a side-effect from SJW... after many years of reading about people's experience. Sure didn't do that for me. Maybe you're just one of the unfortunate ones to have this side-effect, it must have been real frustrating. But thanks for taking the time to post about your experience and glad you found a solution.

Have you tried other alternatives like 5-HTP or Rhodiola Rosea?

Kelly
 
#3
If ed is the issue have you looked into l-arginine or maca?

I use maca for libido (which in turn causes better erections) and it works amazing. Do some research on maca.

I take NOW Foods 8 capsules a day for 4g a day and it took only 4-5 days to start working.
 

shy1

Senior Member
#4
Haven't been here for awhile. Looking for information to help my wife.

I don't recall ever reading of any one having an ED issue as the result of SJW. Certainly not the case for me and I took SJW for a fairly long time. Most likely a horrible coincidence.

No matter, hope you find a solution that works for you.
 
#5
It was probably just a rare side effect. It was definitely the SJW because the ED disappeared completely 3 days after I stopped taking SJW, and there were no other contributing factors.
 
#6
Gotta add my wee story here. I've used SJW for 3 years and found very useful to act as an anti dep and anxiety remover, but have lost sexdrive over time and ED has driven me to despair over the last 6 months (I'm 56y old male with a lovely wife). I tried lots of herbals for ED, but never researched SJW as a contributor until last week and found your post and another elsewhere on this site. I had trawled all over the web with no result. These postings gave me a thread of hope to try out and I now have a recipe for using SJW at a frequency that allows my wife and I to enjoy our bodies again! Basically this-
Drop SJW for 3 days in favour of SAM-e 200mg twice a day = ED gone. Back on SJW the rest of the week....its now a much better life all round.
 

Jimmy

New Member
#7
I guess it's possible, though it's probably rare.
If you do suffer ED, reduced libido etc. I would also recommend checking testosterone levels. Low testosterone is linked to depression and might actually be the root cause of it in some cases.